On a uniformly-valid asymptotic plate theory

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

10 Scopus Citations
View graph of relations

Author(s)

Detail(s)

Original languageEnglish
Pages (from-to)117-125
Journal / PublicationInternational Journal of Non-Linear Mechanics
Volume112
Online published2 Mar 2019
Publication statusPublished - Jun 2019

Abstract

A uniformly-valid plate theory, independent of the magnitudes of applied loads, is derived based on the two-dimensional plate theory obtained from series expansions about the bottom surface of a plate. For five different magnitudes of surface loads, it is shown by using asymptotic expansions that this unified plate theory recovers five well-known plate models in the literature to leading-order. This demonstrates its uniform validity. More generally, it provides a uniformly-valid plate model provided that two asymptotic conditions are satisfied, which can be checked as a posteriori. The weak formulation of the uniformly-valid plate equations is furnished, which can be used for finite element implementation.

Research Area(s)

  • Uniformly-valid plate theory, Asymptotic method, Nonlinear elasticity

Citation Format(s)

On a uniformly-valid asymptotic plate theory. / Wang, Fan-Fan; Steigmann, David J.; Dai, Hui-Hui.

In: International Journal of Non-Linear Mechanics, Vol. 112, 06.2019, p. 117-125.

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review